MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM 04.01.0173 GLENOSPHERE 39XØ27

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM 04.01.0173 GLENOSPHERE 39XØ27
Model Number 04.01.0173
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 january 2022: lot 1909882: 69 items manufactured and released on 26-mar-2020.Expiration date: 2025-mar-16.No anomalies found related to the problem.To date, 66 items of the same lot have been sold with no similar reported event.Preliminary investigation performed by r&d manager: the x-ray at the 6-week follow-up confirms that the glenosphere screw got loose and exited from the glenosphere recess.The explanted glenosphere shows circular black markings on the backsurface due to friction with at least one protruding glenoid screw.It is not possible to determine whether the glenoid screws were fully seated during the primary surgery or they backed-out in the early post-operative time.No action is suggested.Clinical evaluation performed by medical affairs director: 1,5 years after primary rsa the glenosphere fixation screw is found to have backed out significantly.It should be expected that the fixation of the glenosphere has lost strength, although no revision surgery has been carried out yet.Rather often, the cause for such a situation is incomplete seating of one or more of the baseplate fixation screws, for whatever reason, but this cannot be verified until revision surgery is performed.To date, therefore, we cannot formulate a reasonable hypothesis on the most likely root cause for this situation.
 
Event or Problem Description
Revision surgery will be performed about 1 years and 7 months after the primary surgery due to glenosphere screw loosening.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Batch review performed on 13 january 2022: lot 1909882: (b)(4) items manufactured and released on 26-mar-2020.Expiration date: 2025-mar-16.No anomalies found related to the problem.To date, 66 items of the same lot have been sold with no similar reported event.Preliminary investigation performed by r&d manager: the x-ray at the 6-week follow-up confirms that the glenosphere screw got loose and exited from the glenosphere recess.The explanted glenosphere shows circular black markings on the backsurface due to friction with at least one protruding glenoid screw.It is not possible to determine whether the glenoid screws were fully seated during the primary surgery or they backed-out in the early post-operative time.No action is suggested.Clinical evaluation performed by medical affairs director: 1,5 years after primary rsa the glenosphere fixation screw is found to have backed out significantly.It should be expected that the fixation of the glenosphere has lost strength, although no revision surgery has been carried out yet.Rather often, the cause for such a situation is incomplete seating of one or more of the baseplate fixation screws, for whatever reason, but this cannot be verified until revision surgery is performed.To date, therefore, we cannot formulate a reasonable hypothesis on the most likely root cause for this situation.

Brand Name
REVERSE SHOULDER SYSTEM 04.01.0173 GLENOSPHERE 39XØ27
Common Device Name
GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13498302
Report Number3005180920-2022-00073
Device Sequence Number4252605
Product Code PHX
UDI-Device Identifier07630040706605
UDI-Public07630040706605
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model Number04.01.0173
Device Catalogue Number04.01.0173
Device Lot Number1909882
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Initial Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale